Alert archive / South Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 35, NWS Charleston, SC

May 20, 2013Allendale County, Hampton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 20, 2013, 5:16 PM EDT for Allendale County, Hampton County, South Carolina. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2013, 5:16 PM EDT (21:16 UTC)
Expired
May 20, 2013, 6:15 PM EDT
In force
59 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Allendale County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 48 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1680 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1680 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

666 
WUUS52 KCHS 202116
SVRCHS
SCC005-049-202215-
/O.NEW.KCHS.SV.W.0035.130520T2116Z-130520T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
516 PM EDT MON MAY 20 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
  HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 615 PM EDT

* AT 517 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM...NEAR
  SEIGLING...MOVING SOUTH AT 15 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  ULMER...SEIGLING...APPLETON...ALLENDALE...FAIRFAX...MILEY...
  BARTON...BRUNSON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3314 8144 3311 8136 3312 8119 3288 8097
      3285 8146 3287 8145 3288 8146 3288 8148
      3290 8147 3290 8148 3295 8150
TIME...MOT...LOC 2117Z 003DEG 12KT 3307 8133

$$
2 follow-up statements
821 
WWUS52 KCHS 202132
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
532 PM EDT MON MAY 20 2013

SCC005-049-202215-
/O.CON.KCHS.SV.W.0035.000000T0000Z-130520T2215Z/
ALLENDALE SC-HAMPTON SC-
532 PM EDT MON MAY 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR PORTIONS OF ALLENDALE AND HAMPTON COUNTIES...

AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR SEIGLING...MOVING SOUTH AT 15
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENDALE...APPLETON...BARTON...BRUNSON...FAIRFAX...SEIGLING AND
SYCAMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3310 8143 3311 8136 3309 8122 3290 8111
      3286 8142 3286 8145 3288 8146 3288 8148
      3289 8147 3295 8150
TIME...MOT...LOC 2132Z 003DEG 12KT 3302 8134

$$
497 
WWUS52 KCHS 202136
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
536 PM EDT MON MAY 20 2013

SCC005-049-202147-
/O.CAN.KCHS.SV.W.0035.000000T0000Z-130520T2215Z/
ALLENDALE SC-HAMPTON SC-
536 PM EDT MON MAY 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF ALLENDALE AND
HAMPTON COUNTIES HAS BEEN CANCELLED...

AT 537 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3310 8143 3311 8136 3309 8122 3290 8111
      3286 8142 3286 8145 3288 8146 3288 8148
      3289 8147 3295 8150
TIME...MOT...LOC 2137Z 003DEG 12KT 3301 8134

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:51 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, May 20, 3:51 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
351 PM EDT MON MAY 20 2013

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE OVER THE AREA WILL DISSIPATE THROUGH
MID WEEK WHILE ATLANTIC HIGH PRESSURE PREVAILS UNTIL LATE WEEK. A
COLD FRONT WILL DROP THROUGH THE AREA FRIDAY...FOLLOWED BY HIGH
PRESSURE THROUGH NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THIS AFTERNOON...ISOLATED TO NUMEROUS SHOWERS AND THUNDERSTORMS
CONTINUE TO IMPACT MUCH OF THE FORECAST AREA. FURTHER SOUTH ALONG
THE GA COAST THE ACTIVITY IS MORE ISOLATED AND SEEMS TO BE FOCUSED
ALONG THE SEABREEZE. FURTHER NORTH INTO THE TRI-COUNTY REGION
BOUNDARY FROM EARLIER CONVECTION ARE AROUND AS WELL AS SOME LIFT
ALONG THE SOUTHERN PERIPHERY OF THE BAGGY UPPER TROUGH. PLACEMENT
OF SHOWERS/STORMS FOR THE REMAINDER OF THE AFTERNOON WILL
PRIMARILY BE DRIVEN BY BOUNDARY INTERACTIONS AND THE SEABREEZE.
THERE IS STILL THE POTENTIAL FOR AN ISOLATED SEVERE STORM...BUT SO
FAR THE ONLY REPORT WE HAVE RECEIVED HAS BEEN PEA SIZED HAIL FROM
A COCORAHS OBSERVER UNDER A STORM WITH A GOOD CORE IN JASPER
COUNTY.

TONIGHT...THE BAGGY UPPER TROUGH ALOFT WILL ONLY MAKE MINIMAL
EASTWARD PROGRESS WHILE THE SURFACE PATTERN REMAINS THE SAME WITH
THE AREA SOLIDLY UNDER THE WESTERN PERIPHERY OF ATLANTIC HIGH
PRESSURE. ONCE THE EVENING CONVECTION DWINDLES THERE WILL AGAIN BE
A PERIOD OF TIME WITH LITTLE TO NO PRECIP ACROSS THE REGION. MUCH
LIKE IN PREVIOUS OVERNIGHT PERIODS...THE POTENTIAL IS THERE AGAIN
FOR DEVELOPING SHOWERS OVER THE COASTAL WATERS TO STREAM IN AND
IMPACT THE CHARLESTON COUNTY COAST. SLIGHT CHANCE TO CHANCE POPS
CONTINUE IN THE FORECAST FOR THE EASTERN FRINGE OF THE AREA LATE
TONIGHT. WITH SOME SLIGHTLY DRIER AIR FILTERING IN FROM THE WEST
AND WITH MOIST SOILS RESULTING FROM THE LAST FEW ROUNDS OF
CONVECTION...PATCHY FOG IS EXPECTED FOR MUCH OF SOUTHEAST GA AS
WELL AS SOUTHEAST SC NEAR THE SAVANNAH RIVER. LOWS WILL NOT BE
QUITE AS MILD AS SUNDAY NIGHT WITH MID TO UPPER 60S EXPECTED.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
ATLANTIC HIGH PRESSURE WILL BE THE DOMINANT FEATURE AT THE SURFACE
TUESDAY AND WEDNESDAY. THE PERSISTENT UPPER SHORTWAVE MEANDERING
OVER THE SOUTHEAST STATES WILL GRADUALLY BECOME ABSORBED BY A TROUGH
AXIS TO THE WEST MID WEEK. THE UPPER TROUGH WILL THEN CONTINUE TO
SWING TOWARD THE AREA ON THURSDAY...WITH A COLD FRONT APPROACHING
THE WESTERN ZONES BY THE EVENING HOURS.

DEEP MOISTURE AND PRECIPITABLE WATER VALUES WILL BE HIGHEST
TUESDAY UNDER THE INFLUENCE OF THE LINGERING SHORTWAVE
ENERGY...BEFORE SYNOPTIC SCALE FORCING DIMINISHES A BIT BY
WEDNESDAY. EXPECT SCATTERED COVERAGE OF MAINLY DIURNAL SHOWERS
AND THUNDERSTORMS BOTH TUESDAY AND WEDNESDAY...HIGHEST DURING THE
FAVORED AFTERNOON AND EVENING PERIODS. CONVECTION WILL MAINLY BE
DRIVEN BY A COMBINATION OF DAYTIME HEATING/INSTABILITY...SEABREEZE
CONVERGENCE...AND ANY BOUNDARY INTERACTIONS. WILL THUS ADVERTISE
BEST THUNDERSTORM POTENTIAL ALONG AND INLAND OF THE
SEABREEZE...HOWEVER THERE ARE STILL SOME INDICATIONS THAT
ISOLATED SHOWERS/WEAK THUNDERSTORMS COULD PUSH FROM THE MARINE
ZONES LOCALLY ONSHORE EACH NIGHT AND EARLY MORNING. THE
APPROACHING FRONT COULD SUPPORT BETTER CONVECTIVE COVERAGE ON
THURSDAY...YET PREFER TO MAINTAIN PERSISTENCE BY KEEPING RAIN
CHANCES IN THE 30 PERCENT RANGE TO ACCOUNT FOR SOME TIMING
DIFFERENCES SEEN IN FORECAST MODEL SOLUTIONS.

EXPECT A STEADY WARMING TREND TUESDAY THROUGH THURSDAY. HIGH
TEMPERATURES WILL RANGE FROM THE LOW TO MID 80S FOR THE MAJORITY
OF THE FORECAST AREA ON TUESDAY...WITH THE EXCEPTION OF THE FAR
SOUTHWEST COUNTIES WHERE TEMPERATURES COULD CLIMB INTO THE UPPER
80S. HIGH TEMPERATURES WILL THEN PEAK IN THE UPPER 80S MOST INLAND
LOCATIONS FOR THURSDAY...WHILE BEING SUPPRESSED IN THE LOW TO MID
80S CLOSER TO THE COASTLINE.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
FAIRLY GOOD MODEL CONSISTENCY REGARDING AN UPPER TROUGH SHIFTING
SOUTHEAST AND A COLD FRONTAL PASSAGE FRIDAY OR FRIDAY NIGHT. DRY AND
SLIGHTLY COOLER CANADIAN HIGH PRESSURE LOOKS TO BUILD IN FOR THE
WEEKEND BEFORE SHIFTING OFFSHORE EARLY NEXT WEEK.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
AT KCHS...SHOWERS AND A POSSIBLE THUNDERSTORM WILL CONTINUE IN THE
VICINITY FOR THE NEXT COUPLE OF HOURS AND THEN ACTIVITY SHOULD BE
FURTHER AWAY AFTER THE ATMOSPHERE HAS BEEN WORKED OVER. THE OTHER
ISSUE THIS FORECAST PERIOD IS THE POTENTIAL FOR SHOWERS AND MVFR
CEILINGS LATE TONIGHT. I HAVE ADDED A VCSH MENTION FOR NOW WITH
HAVE KEPT CONDITIONS VFR.

AT SAV...THE MOST IMMEDIATE CONCERN IS THE POTENTIAL FOR
THUNDERSTORMS DIRECTLY IMPACTING THE TERMINAL. THE FIRST
SHOWERS/THUNDERSTORMS OF THE AFTERNOON ARE STARTING TO DEVELOP AND
WILL BE IN THE VICINITY THROUGH 21Z. I HAVE KEPT IT AS JUST A VCTS
MENTION FOR NOW AND WILL AMEND BASED ON RADAR OBSERVATIONS. THEN
TONIGHT THE FOCUS SHIFTS TO THE POTENTIAL FOR FOG AND/OR STRATUS.
AFTER A COUPLE OF DAYS WORTH OF CONVECTIVE RAINS...THE SOIL SHOULD
BE SUFFICIENTLY MOIST FOR FOG TO BE A CONCERN. THERE ARE SOME
INDICATIONS OF THE MID/UPPER LEVEL DRYING A BIT AND WITH COOLER
TEMPS AND THE POTENTIAL FOR CLEARER SKIES...FOG/STRATUS POTENTIAL
IS INCREASED. SOME OF THE GUIDANCE INDICATES POTENTIAL FOR IFR
FOG/STRATUS. I HAVE INTRODUCED MVFR FOG STARTING AT 10Z AND JUST
HINTED AT MVFR CEILINGS.

EXTENDED AVIATION...THE MAIN CONCERN WILL BE SPORADIC REDUCTIONS
IN CEILINGS AND VISIBILITIES...MAINLY ASSOCIATED WITH SCATTERED
SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. THE GREATEST CHANCES
WILL BE IN THE AFTERNOON HOURS TUE THROUGH THU...ALTHOUGH EARLY
MORNING FLIGHT RESTRICTIONS CANNOT BE RULED OUT EACH DAY.

&&

.MARINE...
TONIGHT...A STRONG RIDGE OF HIGH PRESSURE CENTERED OVER THE
ATLANTIC WILL EXTEND W ACROSS THE COASTAL WATERS...GENERATING SE
AND S WINDS AT OR BELOW 15 KTS AND SEAS IN THE 2-4 FOOT RANGE.

HIGH PRESSURE WILL REMAIN OVER THE WESTERN ATLANTIC THROUGH
THURSDAY NIGHT...MAINTAINING A GENERAL SOUTHERLY FLOW AND
ALLOWING SEABREEZE CIRCULATIONS TO DEVELOP EACH AFTERNOON. A COLD
FRONT WILL DROP THROUGH THE REGION EARLY FRIDAY...WITH A NORTHEAST
FLOW DEVELOPING AS CANADIAN HIGH PRESSURE BUILDS IN ITS WAKE.
WINDS AND SEAS WILL LIKELY INCREASE OVER THE WEEKEND AS A RESULT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...BSH
SHORT TERM...WMS
LONG TERM...JRL
AVIATION...BSH
MARINE...BSH/WMS
Hazardous weather outlook, May 20, 3:51 AM EDT, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
351 AM EDT MON MAY 20 2013

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-211030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
351 AM EDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Special weather statement, May 20, 3:29 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
329 PM EDT MON MAY 20 2013

SCZ047-051-202000-
COASTAL JASPER-INLAND JASPER-
329 PM EDT MON MAY 20 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER COUNTY THROUGH
400 PM EDT...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BOYD...MOVING NORTHEAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BOYD...GRAHAMVILLE...OLD HOUSE...NEVADUM...RICETOWN...MURAD...
KNOWLES...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3248 8109 3259 8086 3254 8084 3253 8085
      3249 8082 3247 8082 3246 8084 3241 8085
      3241 8083 3239 8084 3234 8095
TIME...MOT...LOC 1929Z 221DEG 3KT 3244 8089
Special weather statement, May 20, 3:52 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
352 PM EDT MON MAY 20 2013

SCZ043-044-049-050-202015-
CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON-
352 PM EDT MON MAY 20 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND COLLETON COUNTIES THROUGH 415 PM EDT...

AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR JACKSONBORO...MOVING EAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
JACKSONBORO...ASHEPOO...BECK LANDING...PARKERS FERRY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3284 8027 3266 8034 3275 8063 3293 8055
TIME...MOT...LOC 1952Z 281DEG 2KT 3278 8044
Special weather statement, May 20, 4:21 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT MON MAY 20 2013

SCZ044-045-050-202115-
CHARLESTON-DORCHESTER-INLAND BERKELEY-
421 PM EDT MON MAY 20 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND BERKELEY COUNTIES THROUGH 515 PM EDT...

AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM EADYTOWN TO
FRANCIS BEIDLER FOREST...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
PRIOLEAU...BLACK CREEK...PRINGLETOWN...MOOREFIELD...CROSS CROSS
ROADS...PINEVILLE...JUDGE TOWN...NORTHERN LAKE MOULTRIE...SUMMERVILLE
AIRPORT...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3295 8016 3322 8051 3328 8046 3326 8042
      3327 8037 3328 8035 3327 8030 3329 8027
      3344 8023 3346 8015 3348 8016 3350 8013
      3350 7996 3344 7986 3341 7985 3338 7979
      3333 7976
TIME...MOT...LOC 2021Z 312DEG 11KT 3339 8016 3318 8032
Special weather statement, May 20, 4:58 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
458 PM EDT MON MAY 20 2013

SCZ040-202130-
ALLENDALE-
458 PM EDT MON MAY 20 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE COUNTY
THROUGH 530 PM EDT...

AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ULMER...MOVING SOUTH AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ULMER...BALDOCK...SYCAMORE...SEIGLING...ALLENDALE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3313 8142 3311 8136 3311 8128 3312 8125
      3312 8119 3311 8118 3296 8120 3294 8123
      3291 8123 3295 8149
TIME...MOT...LOC 2058Z 011DEG 9KT 3312 8130
Special weather statement, May 20, 5:11 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
511 PM EDT MON MAY 20 2013

SCZ043-202145-
INLAND COLLETON-
511 PM EDT MON MAY 20 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY
THROUGH 545 PM EDT...

AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR COLLETON MEDICAL CENTER...MOVING SOUTHEAST
AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
RHODES CROSSROADS...STOKES...COLLETON MEDICAL CENTER...LOWCOUNTRY
REGIONAL AIRPORT...WALTERBORO...THAYER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3290 8050 3281 8073 3300 8083 3306 8063
TIME...MOT...LOC 2111Z 333DEG 4KT 3295 8066
Special weather statement, May 20, 5:14 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
514 PM EDT MON MAY 20 2013

SCZ043>045-202200-
DORCHESTER-INLAND BERKELEY-INLAND COLLETON-
514 PM EDT MON MAY 20 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...BERKELEY
AND COLLETON COUNTIES THROUGH 600 PM EDT...

AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM DUNCAN CHAPEL TO
FRANCIS BEIDLER FOREST...MOVING SOUTH AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ROSINVILLE...GIANT...INDIAN FIELD...PRINGLETOWN...MOUNT ZION...
PREGNALL...HUDSONTOWN...SAINT GEORGE...RIDGEVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3332 8049 3329 8048 3326 8043 3327 8037
      3328 8035 3323 8021 3300 8031 3291 8050
      3306 8062 3300 8083 3311 8081 3320 8078
      3333 8051
TIME...MOT...LOC 2114Z 014DEG 12KT 3327 8063 3317 8034

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 12:27 PM EDTSpecial Weather StatementCHSBerkeley48 min
May 20, 3:05 PM EDTSpecial Weather StatementCHSJasper25 min
May 20, 3:29 PM EDTSpecial Weather StatementCHSJasper31 min
May 20, 3:52 PM EDTSpecial Weather StatementCHSColleton23 min
May 20, 3:56 PM EDTAreal Flood AdvisoryCHSJasper64 min
May 20, 4:21 PM EDTSpecial Weather StatementCHSBerkeley54 min
May 20, 4:58 PM EDTSpecial Weather StatementCHSAllendale32 min
May 20, 5:11 PM EDTSpecial Weather StatementCHSColleton34 min
May 20, 5:14 PM EDTSpecial Weather StatementCHSDorchester46 min
May 20, 5:30 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester60 min
May 20, 6:26 PM EDTSpecial Weather StatementCHSColleton34 min
May 20, 6:56 PM EDTSpecial Weather StatementCHSColleton49 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.